MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Model Number 1005357HJ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The separated device portion remains in the patient.The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.Medsun mandatory and voluntary report form user facility report number: (b)(4).
 
Event or Problem Description
User facility medwatch report (medsun mandatory and voluntary report form user facility report number: (b)(4) received that states: "during coronary intervention, tip of the whisper wire broke off in a distal branch of the rca (distal pda) and remained in distal vessel.".
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents/complaints from this lot.Factors that may contribute to a material separation (tip) include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material separation (tip).Additionally, it was reported that the separated portion of the guide wire remains in the patient.The investigation was unable to determine a conclusive cause for the reported material separation (tip); however, the subsequent treatment appears to be related to the operational context of the procedure.Additionally, it was reported that the separated portion of the guide wire remains in the patient.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15664203
Report Number2024168-2022-11021
Device Sequence Number17738752
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number2052472
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight115 KG